Alert archive / Wyoming / Red Flag Warnings in 2012

Red Flag Warning 25, NWS Riverton, WY

August 15, 2012Lincoln County, Uinta County, Wyoming

NWS Riverton, WY issued this red flag warning at Aug 15, 2012, 2:27 PM MDT for Lincoln County, Uinta County, Wyoming. It took effect at Aug 16, 2012, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 15, 2012, 2:27 PM MDT (20:27 UTC)
In effect from
Aug 16, 2012, 1:00 PM MDT
Expired
Aug 16, 2012, 8:00 PM MDT
In force
7 hr
Issued by
NWS Riverton, WY

Counties Lincoln County, WY, Uinta County, WY

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 8.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2012-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2012-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3570 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

316 
WWUS85 KRIW 152027
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
227 PM MDT WED AUG 15 2012

...RED FLAG WARNING IN EFFECT FOR LOW RELATIVE HUMIDITY AND GUSTY
WIND THROUGH 6 PM MDT THIS EVENING FOR FIRE WEATHER ZONES
277...278...AND 279...

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY FOR
FIRE WEATHER ZONE 277...

.GUSTY WEST-NORTHWEST WIND AND LOW RELATIVE HUMIDITY READINGS WILL
PERSIST UNTIL 6 PM THIS EVENING OVER SOUTHWEST WYOMING AHEAD OF AN
APPROACHING COLD FRONT. THIS COLD FRONT WILL PUSH ACROSS ZONE 279
EARLY THIS EVENING AND THROUGH ZONES 277 AND 278 TONIGHT. THIS
FRONT WILL SLIDE BACK EAST ON THURSDAY ALLOWING FOR A REPEAT OF
THE GUSTY WIND AND LOW HUMIDITY IN ZONE 277 THURSDAY AFTERNOON.

WYZ277-160000-
/O.NEW.KRIW.FW.W.0025.120816T1900Z-120817T0200Z/
/O.CON.KRIW.FW.W.0024.000000T0000Z-120816T0000Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
227 PM MDT WED AUG 15 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 277...

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 277...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM TO 8 PM MDT THURSDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 277.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...GUSTY WIND IN EXCESS OF 25 MPH WILL COMBINE WITH LOW
  HUMIDITY IN THE LOW TO MID TEENS AND CRITICALLY DRY FUELS TO
  CREATE CONDITIONS FAVORABLE FOR SIGNIFICANT FIRE GROWTH
  WEDNESDAY AFTERNOON AND AGAIN THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ278-279-160000-
/O.CON.KRIW.FW.W.0024.000000T0000Z-120816T0000Z/
UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM-
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
227 PM MDT WED AUG 15 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
278 AND 279...

* AFFECTED AREA...FIRE WEATHER ZONES 278 AND 279.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS 25 TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...GUSTY WIND IN EXCESS OF 25 MPH WILL COMBINE WITH LOW
  HUMIDITY IN THE LOW TEENS AND CRITICALLY DRY FUELS TO CREATE
  CONDITIONS FAVORABLE FOR SIGNIFICANT FIRE GROWTH THE REMAINDER
  OF THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
4 follow-up statements
819 
WWUS85 KRIW 160015
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
615 PM MDT WED AUG 15 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY FOR
FIRE WEATHER ZONE 277...

.GUSTY WEST-NORTHWEST WIND AND LOW RELATIVE HUMIDITY READINGS
WILL OCCUR THURSDAY AFTERNOON IN FIRE ZONE 277.

WYZ277-160900-
/O.EXP.KRIW.FW.W.0024.000000T0000Z-120816T0000Z/
/O.CON.KRIW.FW.W.0025.120816T1900Z-120817T0200Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
615 PM MDT WED AUG 15 2012

...THE RED FLAG WARNING FOR THIS EVENING EXPIRED AT 600 PM MDT...

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
277...

* AFFECTED AREA...FIRE WEATHER ZONE 277.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...GUSTY WIND IN EXCESS OF 25 MPH WILL COMBINE WITH LOW 
  HUMIDITY IN THE LOW TO MID TEENS AND CRITICALLY DRY FUELS TO 
  CREATE CONDITIONS FAVORABLE FOR SIGNIFICANT FIRE GROWTH 
  WEDNESDAY AFTERNOON AND AGAIN THURSDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ278-279-160115-
/O.EXP.KRIW.FW.W.0024.000000T0000Z-120816T0000Z/
UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM-
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
615 PM MDT WED AUG 15 2012

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 278 AND 279...

WIND SPEEDS HAVE DECREASED AND RELATIVE HUMIDITY HAS INCREASED OR
WILL INCREASE AS THE EVENING CONTINUES. A COLD FRONT WILL BE
MOVING FROM EAST TO WEST THROUGH SWEETWATER COUNTY THIS EVENING
BRINGING A MORE MOIST AIRMASS TO THAT REGION. SOME OF THIS MOIST
AIR WILL ALSO MAKE INTO THE UPPER GREEN RIVER BASIN AFTER MIDNIGHT.

$$

HTTP://WEATHER.GOV/RIVERTON
500 
WWUS85 KRIW 160816
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
216 AM MDT THU AUG 16 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT TODAY FOR
FIRE WEATHER ZONE 277...

.GUSTY WEST-NORTHWEST WIND AND LOW RELATIVE HUMIDITY READINGS
WILL OCCUR THIS AFTERNOON IN FIRE ZONE 277.

WYZ277-162200-
/O.CON.KRIW.FW.W.0025.120816T1900Z-120817T0200Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
216 AM MDT THU AUG 16 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 277...

* AFFECTED AREA...FIRE WEATHER ZONE 277.

* WINDS...WEST TO NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...GUSTY WIND IN EXCESS OF 25 MPH WILL COMBINE WITH LOW
  HUMIDITY IN THE LOW TO MID TEENS AND CRITICALLY DRY FUELS TO
  CREATE CONDITIONS FAVORABLE FOR SIGNIFICANT FIRE GROWTH THIS
  AFTERNOON AND EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
316 
WWUS85 KRIW 162122
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
322 PM MDT THU AUG 16 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT TODAY FOR
FIRE WEATHER ZONE 277...

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT FRIDAY FOR
FIRE WEATHER ZONE 277...

.GUSTY WEST TO NORTHWEST WIND AND LOW RELATIVE HUMIDITY READINGS 
WILL OCCUR UNTIL 8 PM THIS EVENING IN FIRE ZONE 277. THE OVERNIGHT 
WIND WILL BE RELATIVELY LIGHT WITH INCREASING RELATIVE HUMIDITY. BY 
FRIDAY AFTERNOON...CONDITIONS ACROSS ZONE 277 WILL BE SIMILAR TO 
TODAY. THEREFORE...UNITA AND SOUTHERN LINCOLN COUNTIES WILL APPROACH 
AND LIKELY EXCEED RED FLAG CRITERIA.

WYZ277-170530-
/O.NEW.KRIW.FW.W.0026.120817T1900Z-120818T0200Z/
/O.CON.KRIW.FW.W.0025.000000T0000Z-120817T0200Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
322 PM MDT THU AUG 16 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 277...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 277...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM TO 8 PM MDT FRIDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 277.

* WINDS...WEST TO NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...GUSTY WIND IN EXCESS OF 25 MPH WILL COMBINE WITH LOW
  HUMIDITY IN THE LOW TO MID TEENS AND CRITICALLY DRY FUELS TO
  CREATE CONDITIONS FAVORABLE FOR SIGNIFICANT FIRE GROWTH THIS
  AFTERNOON AND EARLY THIS EVENING AND AGAIN FRIDAY AFTERNOON AND
  EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
693 
WWUS85 KRIW 170143
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
743 PM MDT THU AUG 16 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT FRIDAY FOR
FIRE WEATHER ZONE 277...

.GUSTY WEST TO NORTHWEST WIND AND LOW RELATIVE HUMIDITY READINGS
WILL OCCUR AGAIN FRIDAY AFTERNOON ACROSS ZONE 277 COVERING UINTA AND
SOUTHERN LINCOLN COUNTIES.

WYZ277-171200-
/O.EXP.KRIW.FW.W.0025.000000T0000Z-120817T0200Z/
/O.CON.KRIW.FW.W.0026.120817T1900Z-120818T0200Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
743 PM MDT THU AUG 16 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
277...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 277...

* AFFECTED AREA...FIRE WEATHER ZONE 277.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...GUSTY WIND IN EXCESS OF 25 MPH WILL COMBINE WITH LOW
  HUMIDITY IN THE LOW TO MID TEENS AND CRITICALLY DRY FUELS TO
  CREATE CONDITIONS FAVORABLE FOR SIGNIFICANT FIRE GROWTH FRIDAY
  AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

21

HTTP://WEATHER.GOV/RIVERTON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 15, 11:38 AM MDT, 2 hours 49 minutes earlier.

Area forecast discussion, Aug 15, 11:38 AM MDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1138 AM MDT WED AUG 15 2012

.SHORT TERM...WEDNESDAY THROUGH FRIDAY NIGHT

A STRONG COLD FRONT THAT WILL USHER IN SOME OF THE COOLEST AIR SINCE
SPRING IS NOW MAKING ITS WAY THROUGH SOUTHERN MONTANA AND WILL ENTER
NORTHERN WYOMING AROUND 8Z. A PUSH OF STRONG WINDS MOVED THROUGH
MONTANA WITH GUSTS TO 60 MPH. PRESSURE RISES HAVE DROPPED BUT WE
STILL ANTICIPATE SOME WIND GUSTS POSSIBLY AS HIGH AS 50 MPH AS THE
FRONT MOVES INTO NORTHERN WYOMING. THE FRONT WILL CONTINUE TO
DRIVE SOUTHWARD THROUGH THE DAY REACHING SOUTHERN WYOMING BY
MORNING. ONE QUESTION IS HOW MUCH PRECIPITATION WILL FALL. THE
BEST DYNAMICS STILL LOOK TO MOVE NORTH OF THE AREA SO ANY
PRECIPITATION OUTSIDE OF OROGRAPHICALLY ENHANCED AREA WILL LIKELY
BE SPOTTY. THE HIGHEST POPS WILL BE OVER THE BIGHORNS AND EAST AS
WELL AS UPSLOPE AREAS OF THE ABSAROKAS AND WIND RIVER RANGE.
ANOTHER QUESTION WILL BE FOR POSSIBLE THUNDERSTORMS. SPC HAS THE
WHOLE STATE UNDER A GENERAL AREA. HOWEVER...THERE IS NOT A LOT OF
CAPE EXCEPT OVER SOUTHERN WYOMING AND SOME MOUNTAINS. FOR NOW WE
HAVE LEFT ISOLATED THUNDERSTORMS IN THE FORECAST ALTHOUGH THE
CHANCE IS VERY MINIMAL IN NORTHERN WYOMING WHERE COOL AIR WILL
MOVE IN AND AN INVERSION SETS UP. THE NEXT DILEMMA IS FOR
TEMPERATURES ACROSS THE AREA. THESE WILL BE A PAIN IN THE NECK TO
SAY THE LEAST. WITH THE FRONT ARRIVING EARLY IN THE NORTH...EXPECT
ONLY 60S IN PLACES LIKE CODY AND BUFFALO WITH SOME AREAS STAYING
IN THE 50S. MEANWHILE...AREAS IN SWEETWATER COUNTY WILL SEE HIGHS
INTO THE 80S. THE TOUGH AREAS WILL BE PLACES LIKE CASPER AND
RIVERTON. FOR NOW WE HAVE PLAYED THE MIDDLE GROUND WITH HIGHS IN
THE 70S. ALSO...WITH THE LATE ARRIVAL OF THE FRONT IN SOUTHERN
WYOMING AND GUSTY WINDS AHEAD OF THE FRONT...A RED FLAG WARNING
HAS BEEN ISSUED FOR THIS AFTERNOON.

THE CHANCE OF SHOWERS SHOULD TAPER OFF LATER TONIGHT AS THE FRONT
PUSHES OUT OF THE AREA WITH MOST AREAS DRY BY MORNING. THE
EXCEPTIONS WILL BE THE FAVORED UPSLOPE AREAS WITH EAST AND NORTHEAST
FLOW WHERE SHOWERS WILL BE A BIT MORE NUMEROUS. WITH 700 MB
TEMPERATURES FALLING INTO THE 30S...AN INCH OR TWO OF SNOW
ACCUMULATION IS POSSIBLE ABOVE 10000 FEET. HOWEVER...NO TRAVEL
PROBLEMS ARE EXPECTED WITH ANY ACCUMULATING SNOW TO BE ABOVE PASS
LEVEL.

THE MAIN PROBLEM FOR THURSDAY WILL BE TEMPERATURES EAST OF THE
DIVIDE. A LOT DEPENDS ON HOW QUICKLY CLOUD COVER CAN MOVE OUT. MOST
MODELS CLEAR OUT THE CLOUDS FOR THE AFTERNOON BUT IT STILL LOOKS
RATHER COOL WITH 70S IN MOST AREAS EAST OF THE DIVIDE WITH SOME 60S
STILL POSSIBLE IN JOHNSON COUNTY. MEANWHILE...WEST OF THE DIVIDE
EXPECT MAINLY DRY WEATHER WITH TEMPERATURES CLOSE TO NORMAL. A
SPOTTY SHOWER OR THUNDERSTORM MAY DEVELOP IN THE AFTERNOON OVER THE
ABSAROKAS WITH WEAK EASTERLY UPSLOPE FLOW...BUT THESE LOOK TO BE FEW
AND FAR BETWEEN AT THIS POINT.

A WARMING TREND THEN LOOKS TO BEGIN FOR FRIDAY AS RIDGING BEGINS TO
BUILD IN AGAIN FROM THE WEST AND FLOW TURNS TO MORE OF A WESTERLY
DIRECTION. A BIT OF MOISTURE RETURNING MAY BRING A FEW HIGHER
ELEVATION THUNDERSTORMS BUT NOTHING WIDESPREAD. EXPECT HIGH
TEMPERATURES TO REACH NEAR NORMAL LEVELS FOR MOST OF THE REGION.

.LONG TERM...SATURDAY THROUGH WEDNESDAY

MEDIUM RANGE GLOBAL MODELS BEGIN THE EXTENDED PERIOD IN OVERALL GOOD
AGREEMENT ON SATURDAY WITH AMPLIFIED UPPER RIDGE OVER THE
INTERMOUNTAIN WEST...A DRY LIGHT NORTHERLY FLOW ACROSS CENTRAL AND
EASTERN WYOMING.  THIS PATTERN WILL KEEP TEMPERATURES NEAR OR BELOW
NORMAL EAST OF THE DIVIDE...MAINLY IN THE 75 TO 85 DEGREE RANGE.

MODEL SOLUTIONS BEGIN TO DIVERGE ON SUNDAY...MAINLY INVOLVING THE
HANDLING OF SHORTWAVES EJECTING FROM EASTERN PACIFIC TROUGH
RESULTING IN THE FLATTENING OF DOWNSTREAM RIDGE.  BOTH ECMWF AND GFS
FLATTEN RIDGE OVER INTERMOUNTAIN WEST BY 12Z MONDAY.  GFS SHOWS MORE
PROGRESSION OF UPPER HIGH INTO SOUTHERN ROCKIES BY 12Z WEDNESDAY AS
EASTERN PACIFIC TROUGH MAKES LANDFALL IN NORTHERN CALIFORNIA.  ECMWF
BRINGS SHORTWAVE OVER TOP OF RIDGE...DIVING SHORTWAVE SOUTH ACROSS
WYOMING ON TUESDAY.  THERE IS LITTLE CONFIDENCE IN EITHER OF THESE
SOLUTIONS.

TEMPERATURES WILL RETURN TO NEAR 90 ACROSS THE CENTRAL BASINS ON
SUNDAY...AND THEN A FEW DEGREES WARMER ON MONDAY.  ECMWF AND GFS DO
AGREE ON ROTATING SOME HIGH LEVEL MONSOONAL MOISTURE INTO THE
WEST ON SUNDAY AND ACROSS WYOMING ON MONDAY AND TUESDAY. FORECAST
KEEPS SLIGHT CHANCES OF THUNDERSTORMS CONFINED TO THE WEST SUNDAY
AND MONDAY...SPREADING INTO CENTRAL AREAS ON TUESDAY.

&&

.AVIATION.../18Z ISSUANCE/

COLD FRONT HAS PUSHED AS FAR SOUTH AS THE WIND RIVER RANGE AND GREEN
MOUNTAINS AS OF LATE MORNING. NORTHERLY WINDS HAVE NOT BEEN AS
STRONG OR PERSISTENT AS WAS EARLIER EXPECTED. HAVE BACKED OFF WINDS
BEHIND THE FRONT FOR TERMINALS EAST OF THE DIVIDE. BKN CLOUD DECKS
FROM 020-040 MSL HAVE DEVELOPED IN THE WESTERN BIG HORN BASIN AND IN
JOHNSON COUNTY. MOUNTAIN TOP OBSCURATIONS ABOVE 080 MSL WILL BE
FREQUENT THROUGH THE OVERNIGHT HOURS. KCPR AND KCOD WILL BE THE MOST
LIKE LOCATIONS TO SEE MVFR THIS AFTERNOON AND TONIGHT. FRONTAL PUSH
THROUGH KRKS SHOULD COME BETWEEN 23Z/WED AND 02Z/THU WITH GUSTY
EAST-NORTHEAST WIND BEHIND THE FRONT. KPNA AND KBPI COULD BRIEFLY
SEE SOUTHEAST WIND LATE TONIGHT BUT KJAC WEST OF THE DIVIDE WILL SEE
NOTHING MORE THAN ENHANCED NORTHERLY DRAINAGE FLOW AFTER SUNSET.
REDUCED VISIBILITY DUE TO SMOKE MOST LIKELY TO BE AN ISSUE AT
KJAC...KPNA... KBPI AND KAFO WHERE WIND DIRECTION AND SPEED ARE NOT
FAVORABLE FOR SCOURING OUT THE WESTERN WILDFIRE SMOKE. EVEN WITH THE
SMOKE AT THESE LOCATIONS THESE TERMINALS WILL BE VFR THROUGH THE
PERIOD. LOWER VFR CLOUD DECKS SHOULD DISSIPATE BETWEEN 14Z-17Z/THU
AS NEAR SURFACE LAYER WARMS AND DRIES AND UPSLOPE FLOW WEAKENS.

&&

.FIRE WEATHER...

A COLD FRONT WILL DROP SOUTHWARD THROUGH THE STATE FROM NORTH TO
SOUTH EAST OF THE DIVIDE TODAY. A PERIOD OF GUSTY WINDS WILL
ACCOMPANY THE PASSAGE AS WINDS TURN FROM THE WEST TO THE NORTH AND
NORTHEAST. THE FRONT WILL USHER IN COOLER TEMPERATURES AND HIGHER
HUMIDITY FOR AREAS FROM THE WIND RIVER RANGE AND GREEN MOUNTAINS AND
NORTHWARD TODAY ALONG WITH SPOTTY SHOWERS AND THUNDERSTORMS. ACROSS
SOUTHERN WYOMING...EXPECT ANOTHER WARM AND BREEZY DAY WITH LOW
RELATIVE HUMIDITY. AS A RESULT...A RED FLAG WARNING HAS BEEN ISSUED
FOR THAT AREA. PLEASE SEE THE FIRE WEATHER PRODUCTS FOR DETAILS. A
WETTING RAIN AND POSSIBLE SOME HIGHER ELEVATION SNOW MAY FALL ACROSS
THE ABSAROKAS...WIND RIVER RANGE AND ESPECIALLY THE BIGHORNS THIS
AFTERNOON AND TONIGHT. HIGH PRESSURE WILL BUILD OVER THE AREA FOR
THURSDAY AND BRING INCREASING SUNSHINE ALONG WITH LIGHT WINDS.
TEMPERATURES WILL REMAIN BELOW NORMAL EAST OF THE DIVIDE AND NEAR
NORMAL WEST OF THE DIVIDE.
&&

.RIW WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING WYZ277>279.

&&

SHORT TERM...HATTINGS
LONG TERM...AEM
AVIATION...CNJ
FIRE WEATHER...HATTINGS
Hazardous weather outlook, Aug 15, 5:00 AM MDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT WED AUG 15 2012

WYZ001>020-022>030-161100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT WED AUG 15 2012

...A RED FLAG WARNING IS IN EFFECT FOR SOUTHERN WYOMING TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NORTH WIND AT 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL CONTINUE
BEHIND A COLD FRONT ACROSS THE BIG HORN BASIN AND EASTERN JOHNSON
COUNTY THIS MORNING.  THE COLD FRONT WILL PUSH SOUTH INTO NATRONA AND
FREMONT COUNTIES AROUND SUNRISE WHERE WINDS WILL NOT BE QUITE AS
STRONG...GUSTING TO NEAR 40 MPH.  STRONG CROSSWIND WILL LIKELY BE
ENCOUNTERED ALONG EAST-WEST ROUTES ACROSS CENTRAL WYOMING THIS
MORNING INTO THE AFTERNOON.  A FEW THUNDERSTORMS MAY DEVELOP ALONG
THE FRONT THROUGH THE DAY.

AHEAD OF THE FRONT...WINDY...WARM AND VERY DRY CONDITIONS WILL RESULT
IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH ACROSS SOUTHERN
WYOMING.  PLEASE SEE RED FLAG WARNING PRODUCT FOR MORE INFORMATION.

LIGHT SNOW IS POSSIBLE ABOVE 9500 FT IN THE ABSAROKA AND BIGHORN
MOUNTAIN RANGES TONIGHT. SNOW ACCUMULATIONS OF AN INCH OR TWO ARE
POSSIBLE THE HIGHER ELEVATION OF THE BIGHORNS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND GUSTS 50 MPH OR HIGHER.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 11:30 PM MDTRed Flag WarningRIWLincoln, Sublette, Sweetwater, Uinta19 hr

Nearby

Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.